What Causes Adderall Headaches: How To Prevent And Get Rid Of It?

By | July 1, 2015

People suffering from ADHD or Attention Deficit Hyperactivity Disorder are prescribed Adderall prescription drug that has a few negative aspects. It can lead to various side effects in people, which can suppress after some time once the body gets addicted to it, as per some experts.

There are a lot of strategies which can help you cope with the side effects in a better manner.

Amongst various other side effects, headache is one. Research has shown that almost 26% of people consuming Adderall reported headache as the major side effect. So, if you are facing such problems especially headaches on consumption of Adderall, it is important to get in touch with a healthcare professional.

Adderall is prescribed to all those suffering from ADHD and narcolepsy. The medicine has a calming effect on people who have ADHD as it is a stimulant medication. And the medicine has a stimulating effect when used for narcolepsy. And one can experience headaches when consuming this medicine. In fact migraine is a major side-effect of this medicine. Headaches can be accompanied with dry mouth, sleeplessness, and even loss of appetite.

excedrin-migraine-geltabs-dosage-pregnancy-symptoms-fever-28110

What Causes Adderall Headaches?

As Adderall is a stimulant consuming big doses of this medicine can set off headaches. The medication is also called as central nervous system stimulant, and that is the reason why it triggers migraines in a lot of people. Basically Adderall is a combination of Amphetamine and Dextroamphetamine. Amphetamine is known to disturb the balance of feedbacks in the brain as it releases chemicals namely norepinephrine and dopamine. It also releases stress related chemicals, thus causing a headache. Such an imbalance in mechanism of feedback can increase prospects of headaches.

Tips To Get Rid Of Headaches Caused By Adderall

  • Over-the-counter medications can be used to treat headaches caused by Adderall.
  • A doctor’s consultation becomes a must when headache persists for a longer time. the headache can occur more often and the pain becomes intense when you start taking medicine for more than thrice a week.
  • It is best to intake Adderall second time only once the effect of first one completely wears out; though recommendation of a doctor must be sought.
  • The last dose should be consumed only six hours before hitting off the bed.
  • It would be best to include stress management technique in your day-to-day practice. Activities such as painting, gardening, and dancing can prove to be great stress busters. Similarly yoga and Pilates can be of great help to your overall health. You can consult a counselor to manage stress and control anger.
  • One can manage headaches with aromatherapy essential oils including Lavender and Frankincense. These are going to soothe your mind and relax your soul. Get an aromatherapy massage from a licensed masseuse.
  • In case you notice the medicine not offering expected results and the benefits get overshadowed by the side-effects, it is best to consult and a doctor and alter/change the medicine.

Just in case the side effects of Adderall are too severe, it would be best to consult a physician and stop the use of medicine. One should avoid consuming the medicine in case of fast and uneven heartbeats; dizziness; muscle twitches, chest pain, increased blood pressure, and during seizures.

How To Prevent Headaches Due To Adderall?

  • It has been found out that remaining hungry for long intervals and not consuming proper food while taking the medication can get headaches. So, it is significant to eat well.
  • The risk of headache shot can be minimized by taking protein snack in short durations.
  • Headache can be caused majorly because of stress and anxiety. Therefore, you must manage it well.
Category: Uncategorized

One thought on “What Causes Adderall Headaches: How To Prevent And Get Rid Of It?

  1. Kevin

    Haven’t consulted my doctor about potential side effects of doing this yet. But if I remove the actual medicine from the capsule mix the medicine in with food, I don’t get headaches (fingers crossed). It’s been about 3 weeks with no headache and I was getting headaches 1-2 times a week. Definitely try increasing your water and electrolyte intake aswell. Ma always said water is the best thing for a headache.

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *